Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 267, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2025, 3:18 PM CDT for Glasscock County, Reagan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2025, 3:18 PM CDT (20:18 UTC)
- Expired
- May 26, 2025, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:34 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -682 J/kg
- Mixed-layer LCL
- 3276 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:42 PM CDT, 36 minutes earlier. Its key messages:
- Updated at 237 PM CDT Mon May 26 2025
- A cold front has decreased temperatures to near normal across the region. There is a low (10-30%) chance of thunderstorms from the Big Bend, Stockton Plateau, and southeastern Permian Basin this afternoon and Tuesday. A couple thunderstorms could become severe with a threat of large hail and damaging winds.
- Below normal temperatures are expected Wednesday through Friday. Daily afternoon thunderstorms will impact the region. The best chance of precipitation is nearest the Davis Mountains where a medium (40-60%) chance is expected most days. A lower (20-40%) chance of precipitation are anticipated elsewhere.
- Temperatures begin to warm back above normal by this weekend with lessening thunderstorm chances. A low (10-30%) chance of precipitation will exist for much of the area, but the best chances are expected near the Davis Mountains.
Area forecast discussion, May 26, 2:42 PM CDT, 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Midland/Odessa TX 242 PM CDT Mon May 26 2025 ...New UPDATE... .KEY MESSAGES... Updated at 237 PM CDT Mon May 26 2025 - A cold front has decreased temperatures to near normal across the region. There is a low (10-30%) chance of thunderstorms from the Big Bend, Stockton Plateau, and southeastern Permian Basin this afternoon and Tuesday. A couple thunderstorms could become severe with a threat of large hail and damaging winds. - Below normal temperatures are expected Wednesday through Friday. Daily afternoon thunderstorms will impact the region. The best chance of precipitation is nearest the Davis Mountains where a medium (40-60%) chance is expected most days. A lower (20-40%) chance of precipitation are anticipated elsewhere. - Temperatures begin to warm back above normal by this weekend with lessening thunderstorm chances. A low (10-30%) chance of precipitation will exist for much of the area, but the best chances are expected near the Davis Mountains. && .UPDATE... Issued at 237 PM CDT Mon May 26 2025 A Tornado Watch has been issued for portions of the southeastern Permian Basin. A thunderstorm or two is expected to develop over the next few hours over this area. There is a risk of very large hail and damaging winds with any thunderstorms that become severe. While this threat is lower, a tornado can't be ruled out. This watch is in effect through this evening, but thunderstorms are expected to exit the region later this afternoon and the watch may be able to be cancelled early. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 156 PM CDT Mon May 26 2025 Water Vapor imagery depicts an upper-level trough located over the Four Corners region and is expected to translate eastward throughout the day. Simultaneously, surface analysis shows a stationary front draped along the New Mexico/Texas border and across the Permian Basin with a dryline extending south towards the Big Bend. This afternoon, the aforementioned front and dryline is forecast to move south and east respectively. Storms should fire along these boundaries near the triple point over the far eastern Permian Basin this afternoon around the time of maximum daytime heating and quickly move east before sunset. A few of these storms may be severe, with large hail and damaging winds being the main threats. However, guidance shows that coverage should be rather low for our area and the greatest threat for severe weather will be to the east. As such, Pops are low (10-30%) across our far eastern counties. Expect afternoon highs to be 5-7 degrees cooler than yesterday's behind the cold front. Locations near/along the Rio Grande will still see temperatures in the triple digits. The cold front drags southward tonight and tonight's lows remain right around normal despite increased cloud cover and mixing overnight. Another trough moves into the area during the day Tuesday while easterly upslope flow helps trigger the potential for more showers/thunderstorms across the southern half of the CWA during the afternoon. A line of storms may develop over southeast New Mexico and move east into the Permian Basin Tuesday evening. Most storms that develop should remain below severe thresholds. However, we can not rule out the possibility of a few becoming strong, particularly across the Lower Trans Pecos where the greatest shear and instability will be. Tuesday's highs are forecast to be cooler areawide behind the cold front. Storms are expected to continue into the evening hours before most of the activity tapers off after midnight. Tuesday night lows stay about the same as previous night. Greening && .LONG TERM... (Wednesday through Sunday) Issued at 156 PM CDT Mon May 26 2025 Forecast guidance remains consistent on a general weather pattern of cooler temperatures and continued thunderstorm chances through the end of the week and likely into this weekend. A large upper-level low pressure and upstream reinforcing troughs will be maintained over the Great Lakes region. This feature continues to help suppress the mid-level ridge over our region. While this is occurring, a separate upper-level low pressure and broad trough will remain off the West Coast. This pattern maintains consistent lee troughing across our area with reinforcing cold fronts at times. Temperatures are to remain below normal Wednesday through Friday as a result. Much of the area remains in the 80s and low 90s through this time with overnight temperatures holding in the 60s. Daily afternoon and evening thunderstorms are expected, especially nearest the Davis Mountains. A medium (40-60%) chance of precipitation exists most days for Davis Mountains and the surrounding area. A slightly lower chance (20-40%) of precipitation is expected for much of the remaining area. Severe weather may remain a threat with at least modest instability and wind shear most days, but details and overall confidence remain low at this time. More details on this will become evident in future forecasts. Heading into this weekend, the West Cost upper-level low pressure retrogrades slightly, allowing modest mid-level ridging to overspread the region. This pushes temperatures back to slightly above normal into the 90s for many. Afternoon thunderstorm chances are expected to continue, but to a lesser extent. The overall chance of precipitation will be low (10-30%) throughout each day with the best odds nearest the Davis Mountains. Overall, a continuation of more seasonable weather is appreciated. -Chehak && .AVIATION... (18Z TAFS) Issued at 1233 PM CDT Mon May 26 2025 VFR conditions prevail at all terminals as cigs at HOB and MAF are expected to clear out soon. Winds remain northerly to northeasterly in general throughout this TAF period. Lower cigs are forecast after midnight at HOB, MAF, and INK. Cigs should come back up again by around 18Z Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 84 64 86 / 10 10 20 30 Carlsbad 62 90 64 87 / 0 10 20 60 Dryden 70 93 67 88 / 0 40 50 50 Fort Stockton 65 92 65 88 / 0 30 40 60 Guadalupe Pass 59 84 60 80 / 0 10 20 60 Hobbs 59 85 59 83 / 10 10 20 40 Marfa 55 88 57 85 / 0 20 30 70 Midland Intl Airport 65 86 64 87 / 10 10 30 40 Odessa 65 87 64 85 / 0 10 30 40 Wink 65 91 66 89 / 0 10 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....91 AVIATION...55
In the hours before
Special weather statement, May 26, 2:51 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 251 PM CDT Mon May 26 2025 TXZ063-070-262030- Reagan TX-Glasscock TX- 251 PM CDT Mon May 26 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES THROUGH 330 PM CDT... At 251 PM CDT, trained weather spotters reported a strong thunderstorm producing a landspout 9 miles southwest of Garden City, moving east at 20 mph. HAZARD...Landspouts. SOURCE...Trained weather spotters. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Garden City and Saint Lawrence. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Tornado Watch remains in effect until 1000 PM CDT for western Texas. && LAT...LON 3164 10164 3184 10169 3193 10127 3156 10127 TIME...MOT...LOC 1951Z 262DEG 17KT 3176 10160 LANDSPOUT...OBSERVED MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH 91
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:51 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 39 min |
| May 25, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 46 min |
| May 25, 9:55 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 26 min |
| May 26, 2:51 PM CDT | Special Weather Statement | MAF | Glasscock | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.